MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD5-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly.Further evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, the pull wire was in its initial position within the pusher assembly ddt, and the embolization coils proximal constraint sphere was in its initial position within the pusher assembly ddt.This indicates that detached embolization coil was likely a result of the sr component fracturing.If the pod coil is forcefully retracted against resistance, the sr component may fracture, and the embolization coil will detach.The root cause of resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing a pod5 to the target location, the physician experienced resistance.Subsequently, the physician noticed that the pod5 was too small; therefore, the pod5 was re-sheathed.The physician then attempted to use a pod6 but noticed it was too big; therefore, the pod6 was removed.Next, the physician decided to re-use the previously re-sheathed pod5 and placed it further down the vessel.While advancing the pod5, the physician experienced resistance.Subsequently, while placing the pod5 in the target location, the lantern kicked back in the vessel.The physician then decided to retract the pod5 so that the lantern can be advanced further down the vessel.While retracting the pod5, it unintentionally detached inside the lantern.Therefore, the physician used the pusher assembly of the pod5 to successfully push the detached pod5 into the target location.The procedure was completed using seven ruby coils, three pod packing coils, one pod coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12674766
Report Number3005168196-2021-02347
Device Sequence Number1181346
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public00814548019604
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD5-A
Device Catalogue NumberRBYPOD5
Device Lot NumberF106958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Date Report Sent to FDA01/01/2005